Posted by Sheilac on March 20, 2013, at 15:23:40
My old doc had me take Geodon as my mood stabilizer and it didn't really calm me until I got to 120mg. Then it was just a crap shoot if I was really stable.
Now I'm using Trileptal as my mood stabilizer, which makes me depressed (which my new doc says "that's what a mood stabilizer does") , so we have to think "outside the box" for something to lift the depression. All traditional mood stabilizers depress me. So I don't mind taking them and adding a med for depression. But THAT'S where the problem comes in.
So we're trying low dose Geodon for depression since I have terrible side effects from SSRIs. I have a serious bladder problem, so antidepressants are VERY painful to my bladder. Must have something to do with how the serotonin hits.
Which brings us to other meds that might boost my mood. I've been told I have a bit of OCD and ADD.
Adderall was great, but gave me fits of rage, so did Ritalin even in small doses. I have to be real careful. Just 5mg of these meds kicked my OCD into overdrive and then lookout when it wore off! Plus, I couldn't sleep. Wellbutrin even does this to me.
I couldn't get over 100mg of Lamictal because I got the weird gum sores in my mouth (and it never stabilized me). Gave me insomnia.
Great thing about Geodon is that I can finally sleep! I've had problems sleeping for 25 years.
Trrileptal is good (except for the bad vision) but I can wear reading glasses.
So, basically, a miracle drug for me would be one that knocks me out and lifts my depression and gives me motivation. Hard to find in one drug.
My husband likes me on Geodon. He says I haven't been this nice in years. Not to give too much info, but I'm more affectionate, more open to sex and more patient. I really am like a different, nicer person.
My old doc said that metformin might help with the hunger pains (it does) if I take it at night. I think Geodon this time is giving me hyperglycemia - didn't last time.
As far as feeling manic or too hyper. I've stopped all caffeine and am trying either 1mg Klonopin in the afternoon or I may take a small dose of Trileptal at lunch to keep the Geodon from getting me too high. I notice I'm having akathesia at night with Geodon so I have to take 2mg Klonopin. Maybe I'll try Benadryl? I don't know if this goes away?
My current doc wants me to "power through" the depression. Easy for her to say. Call me when YOU haven't showered in 5 days!
I'm only on 600mg of Trileptal. This is far below the "therapeutic" dose. So if I have to up it a tiny bit to accommodate Geodon, maybe that's the way. I don't know anymore.
I used to sleep great on Seroquel too, but I was a monster the next day. Abilify was great, so was Zyprexa (zyprexa was the best!) but both made me fat.
Something about those AAPs that make me sleep awesome!
So, in summary, maybe there is a med I'm missing? Does Buspar help depression or would it effect my badder same as an SSRIS? I know a lot of you disagree with AAPs for depression and I totally get that. But at this point I'll be a lab rat and try anything.
Maybe it's stupid (like my doc thinks) to up Trileptal to counter any daytime hyperness Geodon might give? Maybe a dose of metformin at night will keep me from raiding the fridge at 3:30 in the morning?
This all seems so ridiculous. I want to sleep at night and be happy and enthusiastic during the day. Same as us all. All with taking a mood stabilizer.
Sometimes I wonder if my body chemistry got all screwed up when I was 20 and a doc put me on Prozac, then 100mg of Zoloft. I was young and flying high with coffee in the morning and alcohol at night (typical 20-something).
I wonder if all those years of SSRIs didn't induce or make worse my already anxiety/depression/rage cycles. Maybe not. Just born that way.
PLEASE give me your input. Thank you!